Alert archive / Kentucky / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Jackson, KY

April 2, 2024Bell County, Harlan County, Leslie County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 2, 2024, 6:56 PM EDT for Bell County, Harlan County, Leslie County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2024, 6:56 PM EDT (22:56 UTC)
Expired
Apr 2, 2024, 7:45 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY, Leslie County, KY

The radar

The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:25 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WUUS53 KJKL 022256
SVRJKL
KYC013-095-131-022345-
/O.NEW.KJKL.SV.W.0013.240402T2256Z-240402T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
656 PM EDT Tue Apr 2 2024

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Harlan County in southeastern Kentucky...
  Southeastern Bell County in southeastern Kentucky...
  Southeastern Leslie County in southeastern Kentucky...

* Until 745 PM EDT.

* At 656 PM EDT, a severe thunderstorm was located over Ponza, or
  near Pineville, moving northeast at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Miracle around 700 PM EDT.
  Molus around 705 PM EDT.
  Wallins Creek around 710 PM EDT.
  Harlan around 715 PM EDT.

Other locations in the path of this severe thunderstorm include Kitts
and Evarts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southeastern
Kentucky.

For your protection move to an interior room on the lowest floor of a
building.


&&

LAT...LON 3675 8376 3703 8323 3683 8310 3680 8310
      3678 8313 3664 8369
TIME...MOT...LOC 2256Z 242DEG 38KT 3671 8363 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CMC
3 follow-up statements
336 
WUUS53 KJKL 022301 CCA
SVRJKL
KYC013-095-131-022345-
/O.COR.KJKL.SV.W.0013.240402T2256Z-240402T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
701 PM EDT Tue Apr 2 2024

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Harlan County in southeastern Kentucky...
  Southeastern Bell County in southeastern Kentucky...
  Southeastern Leslie County in southeastern Kentucky...

* Until 745 PM EDT.

* At 701 PM EDT, a severe thunderstorm was located over Calvin, or
  near Pineville, moving northeast at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Miracle around 705 PM EDT.
  Coldiron around 710 PM EDT.
  Wallins Creek around 715 PM EDT.

Other locations in the path of this severe thunderstorm include
Harlan, Rosspoint and Evarts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southeastern
Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3675 8376 3703 8323 3683 8310 3680 8310
      3678 8313 3664 8369
TIME...MOT...LOC 2301Z 242DEG 38KT 3671 8363 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CMC
084 
WWUS53 KJKL 022322
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
722 PM EDT Tue Apr 2 2024

KYC013-022331-
/O.CAN.KJKL.SV.W.0013.000000T0000Z-240402T2345Z/
Bell KY-
722 PM EDT Tue Apr 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BELL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM EDT for southeastern
Kentucky.

LAT...LON 3676 8339 3689 8348 3702 8323 3684 8310
TIME...MOT...LOC 2321Z 240DEG 45KT 3684 8334 

$$

KYC095-131-022345-
/O.CON.KJKL.SV.W.0013.000000T0000Z-240402T2345Z/
Harlan KY-Leslie KY-
722 PM EDT Tue Apr 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN HARLAN AND SOUTHEASTERN LESLIE COUNTIES...

At 721 PM EDT, a severe thunderstorm was located over Sunshine, or
over Harlan, moving northeast at 50 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
  Harlan and Colts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southeastern
Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3676 8339 3689 8348 3702 8323 3684 8310
TIME...MOT...LOC 2321Z 240DEG 45KT 3684 8334 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CMC
448 
WWUS53 KJKL 022338
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
738 PM EDT Tue Apr 2 2024

KYC095-131-022348-
/O.EXP.KJKL.SV.W.0013.000000T0000Z-240402T2345Z/
Harlan KY-Leslie KY-
738 PM EDT Tue Apr 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARLAN AND
SOUTHEASTERN LESLIE COUNTIES WILL EXPIRE AT 745 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM EDT for southeastern
Kentucky.

LAT...LON 3676 8339 3689 8348 3702 8323 3684 8310
TIME...MOT...LOC 2338Z 242DEG 38KT 3692 8316 

$$

CMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:06 PM EDT, 50 minutes earlier. Its key messages:

  • Showers and thunderstorms, with scattered to numerous severe thunderstorms possible through this evening.
  • All modes of severe weather are possible through this evening, including damaging to destructive wind gusts, severe to significant hail, and a few tornadoes, some of which could be strong and or long-tracked.
  • Excessive rainfall from rounds of showers and thunderstorms may lead to flooding through late tonight, with the greatest risk along and north of the Mountain Parkway.
  • A novelty late-season snowfall is expected over the higher mountains near the Virginia border late Wednesday into Thursday with light accumulations (20 to 60% chance for >1" above 3,000 feet) possible, highest chances atop Big Black Mountain.
  • Frost or freezing temperatures are forecast for most locations both Friday and Saturday nights.
Area forecast discussion, Apr 2, 6:06 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
606 PM EDT Tue Apr 2 2024

.KEY MESSAGES...

- Showers and thunderstorms, with scattered to numerous severe
  thunderstorms possible through this evening.

- All modes of severe weather are possible through this evening,
  including damaging to destructive wind gusts, severe to
  significant hail, and a few tornadoes, some of which could be
  strong and or long-tracked.

- Excessive rainfall from rounds of showers and thunderstorms may
  lead to flooding through late tonight, with the greatest risk
  along and north of the Mountain Parkway.

- A novelty late-season snowfall is expected over the higher
  mountains near the Virginia border late Wednesday into Thursday
  with light accumulations (20 to 60% chance for >1" above 3,000
  feet) possible, highest chances atop Big Black Mountain.

- Frost or freezing temperatures are forecast for most locations
  both Friday and Saturday nights.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 606 PM EDT TUE APR 2 2024

The latest upper level map features a trough arced from south
central Canada south through the Midwest before becoming more
positively-tilted as it aligns further southwest through northern
Mexico. A more vigorous short wave is curling northeast over
southern Lake Michigan. At the surface, deeper low pressure is
located near Chicago, with a well-defined cold front positioned
south near the Mississippi River, while a warm front branches
eastward through northern Ohio. Intermittent convection has kept
instability in check across eastern Kentucky through this
afternoon, despite the ample wind shear that remains in place. So
far, storms have been more modest, with much better cell intensity
closer to the cold front and where the better air mass recovery
has been further south in Tennessee.

The models are in good agreement aloft through the short term,
with a seasonably deep trough/low pressure system to evolve across
the Ohio Valley. Initially, the surface low will continue to
deepen and pivot northward across Lake Michigan, with the cold
front marching across the Commonwealth through late this evening.
Some lee-side cyclogenesis takes across the central Appalachians
into Wednesday, with a secondary low pressure system continuing to
take shape near Delmarva. This low then moves up into southern New
England by late Wednesday night, with expansive cyclonic flow seen
at most locations east of the Mississippi River.

Widespread convection will continue to advance eastward with the
cold front this evening. Overall, it appears our best window of
severe remains through early this evening; however, thus far,
most storms have struggled within our area to maintain stronger
updrafts due to more modest instability in place. As such, would
expect that the current Tornado Watch would run its course through
8 pm edt, with less of a chance that this would need to be
extended beyond that time, at least further east in the CWA. Will
continue to monitor trends. Given the multiple rounds of
convection that have taken place earlier today, did extend and
expand the Flood Watch through 06z. Showers and storms will wind
down from west to east overnight, with temperatures cooling off to
the low and mid 40s by early Wednesday morning. Temperatures will
only rebound into the low to mid 50s during the day, with
widespread showers and isolated thunderstorms developing in the
afternoon, as the upper level low slings in impressive 500 mb height
falls through our area. Some thunder may occur, with the stronger
updrafts capable of producing small hail or graupel. As we cool
off into Wednesday night, rain showers will mix in and change over
to snow showers, first in our highest elevations. Any snow
accumulation would likely occur above 2000 feet, with little
impact expected due to warm ground temperatures, besides the top
of Black Mountain for a time. Temperatures Wednesday night will
cool off to mainly the low to mid 30s, with upper 20s for the
highest elevations. For temperatures, did adjust towards the CONS
RAW data, given the cloudy and cool conditions that will be in
place, likely resulting in a more limited diurnal range.

.LONG TERM...(Thursday through Tuesday)
Issued at 334 PM EDT TUE APR 2 2024

To start the period, an anomalously deep vertically stacked low
pressure system is forecast to be moving through the Ohio Valley,
with the center moving across central Ohio Thursday with eastern
Kentucky residing within the south-side of the circulation. This
upper low then moves to the New England area Friday. Numerous
shortwaves will dive southeast within the northwest cyclonic flow
through the Ohio River Valley through Saturday. While this occurs,
at the surface, continued PoP chances with showers and isolated
thunderstorm chances Thursday transitioning to a rain/snow mix
Thursday night before reverting back to rain showers Friday tapering
off Friday evening. Temperatures during this time frame will be
below average with highs only climbing into the 40s with overnight
lows in the 20s and 30s. Areas of frost will be likely Friday night
and again Saturday night as northwesterly flow continues to usher in
colder temperatures for the weekend.

A pattern shift is expected for the end of the weekend and into
early next week. Upper-level ridging is forecast to build into the
region on Sunday which allow for temperatures to climb into the 60s
for daytime highs. However, the increased warmth building into the
region is largely attributed to a warm front crossing through the
region early Monday morning. To the west, an approaching system will
bring the front through the region. Models begin to diverge at this
point as the GFS brings the system through the region while the
ECMWF has the system dissipating. Unfortunately, this could limit
the potential to view the eclipse on Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 249 PM EDT TUE APR 2 2024

An approaching cold front will bring multiple rounds of showers
and thunderstorms. Some of the storms could become severe, with
winds in excess of 50 kts; however, there is not enough confidence
to include these conditions at any given terminal at this point.
Periods of MVFR/IFR conditions are expected at times through 02z,
with the front passing through from west to east between 02 and
05z. Showers will likely continue into Wednesday, as the upper
level trough axis passes through the area. Southwest winds of 10
to 15 kts, with gusts of 20 to 25 kts will shift to the west
behind the front initially, before backing to the west southwest
with time overnight into Wednesday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 2 AM EDT Wednesday for KYZ044-050>052-058>060-
104-106>109-111-119.

&&

SHORT TERM...GEOGERIAN
LONG TERM...CMC/VORST
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 2, 4:16 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
416 PM EDT Tue Apr 2 2024

KYZ044-050>052-058>060-104-106>109-111-119-031100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Lee-Martin-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Beattyville, and Inez
416 PM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...This Evening and Tonight.

There is a moderate risk of severe thunderstorms for locations along
and northwest of a line from Morehead to Irvine. The remainder of
the area has an enhanced risk of severe thunderstorms. The greatest
threats are damaging wind gusts and large hail. However, tornadoes
are also possible, some of which could be strong or long-tracked. In
addition, thunderstorms into this evening could produce locally
heavy rain, possibly leading to flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight chance of thunderstorms Wednesday into Thursday,
with a possibility of small hail.

Frost or freezing temperatures are forecast for many locations on
Friday and Saturday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of severe weather or
flooding.

KYZ068-069-079-080-083>088-110-112>118-120-031100-
Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-
Harlan-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Pike-
Including the cities of Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Prestonsburg, Wheelwright, Jackson, Hindman,
Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins,
Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson
416 PM EDT Tue Apr 2 2024

...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

There is an enhanced risk of severe thunderstorms this evening
across the area. The greatest threats are damaging wind gusts and
large hail. However, tornadoes are also possible, a few of which
could be strong or long-tracked. In addition, thunderstorms into this
evening could produce locally heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight chance of thunderstorms Wednesday into Thursday,
with a possibility of small hail.

Frost or freezing temperatures are forecast for many locations on
Friday and Saturday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of severe weather or
flooding.

GEOGERIAN/CMC

In the hours before

Special weather statement, Apr 2, 1:08 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
108 PM EDT Tue Apr 2 2024

KYZ058>060-108-021745-
Menifee KY-Estill KY-Powell KY-Wolfe KY-
108 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of eastern Powell, east
central Estill, southern Menifee and northwestern Wolfe Counties
through 145 PM EDT...

At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Furnace, or near Stanton, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Frenchburg, Campsites in the Indian Creek area of the Daniel Boone
  National Forrest, Bowen, Fagan, Slade, Tabor, Nada, Cornwell,
  Rothwell, and Natural Bridge S.P. around 115 PM EDT.
  Mariba and Denniston around 120 PM EDT.

THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 25
and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3800 8367 3791 8350 3772 8371 3771 8375
      3769 8378 3774 8390 3792 8377
TIME...MOT...LOC 1708Z 225DEG 46KT 3777 8381

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

GEERTSON
Special weather statement, Apr 2, 1:23 PM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
123 PM EDT Tue Apr 2 2024

KYZ052-059-060-104-106-108-021800-
Rowan KY-Elliott KY-Menifee KY-Morgan KY-Powell KY-Wolfe KY-
123 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of east central Powell,
northwestern Morgan, eastern Menifee, southeastern Rowan,
northwestern Wolfe and southwestern Elliott Counties through 200 PM
EDT...

At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pomeroyton, or near Frenchburg, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Henry, Pekin, Kellacey, Korea, Ezel, Bangor, Zag, Dehart,
  Woodsbend, and Big Woods around 130 PM EDT.
  Craney, Pomp, Lick Fork, Blairs Mills, Pelfrey, Leisure, Licking
  River, and Wrigley around 135 PM EDT.
  Hamm around 140 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3776 8358 3786 8371 3815 8336 3803 8313
TIME...MOT...LOC 1722Z 225DEG 46KT 3787 8356

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

GEERTSON
Special weather statement, Apr 2, 1:31 PM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
131 PM EDT Tue Apr 2 2024

KYZ068-079-083-021800-
Wayne KY-Rockcastle KY-Pulaski KY-
131 PM EDT Tue Apr 2 2024

...Strong thunderstorms will impact portions of northern Wayne and
Pulaski Counties through 200 PM EDT...

At 131 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Liberty to near Jamestown.
Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Magnum and Cains Store around 135 PM EDT.
  Naomi, Faubush, Nancy, Mill Springs, Stab, and Pointer around 140
  PM EDT.
  Pulaski County Park, Hogue, and Frazer around 145 PM EDT.
  Somerset, Science Hill, Burnside, Bronston, General Burnside S.P.,
  Elihu, Somerset Pulaski Airport, and Quinton around 150 PM EDT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Kentucky Highway 80 in Pulaski County between mile markers 17 and
30.
 Louis B. Nunn Parkway

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.

&&

LAT...LON 3686 8505 3692 8496 3696 8494 3695 8490
      3700 8484 3705 8491 3712 8490 3719 8479
      3736 8456 3733 8451 3739 8448 3695 8442
      3690 8451
TIME...MOT...LOC 1731Z 261DEG 47KT 3738 8502 3696 8501

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GEERTSON
Local storm report, Apr 2, 1:42 PM EDT, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
142 PM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     Tstm Wnd Dmg     Sharpsburg              38.20N 83.93W
04/02/2024                   Bath               KY   CO-OP Observer

            Barn blown down. Roof partially blown off
            Purcells Auction Service.

&&

TAB
Special weather statement, Apr 2, 2:08 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
208 PM EDT Tue Apr 2 2024

KYZ083-084-021845-
McCreary KY-Wayne KY-
208 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of southern Wayne and
western McCreary Counties through 245 PM EDT...

At 208 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sunnybrook, or near Byrdstown, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Slickford, Sunnybrook, Mount Pisgah, Burfield, Hidalgo, Cooper,
  and Powersburg around 215 PM EDT.
  Barrier, Great Meadows Campsites, Coopersville, Parmleysville,
  Rockeybranch, Oil Valley, and Griffin around 220 PM EDT.
  Slavens, Co-Operative, Kidds Crossing, and Ritner around 225 PM
  EDT.

Other locations in the path of this storm include Blue Heron, Denney,
Gregory, Whitley City, Stearns, Marshes Siding and Pine Knot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.

&&

LAT...LON 3661 8496 3662 8499 3663 8500 3668 8500
      3669 8502 3672 8502 3689 8459 3688 8459
      3687 8458 3690 8451 3667 8439 3660 8466
TIME...MOT...LOC 1808Z 248DEG 50KT 3661 8505

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DJ
Special weather statement, Apr 2, 6:44 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
644 PM EDT Tue Apr 2 2024

KYZ083-084-022315-
McCreary KY-Wayne KY-
644 PM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of southeastern Wayne
and western McCreary Counties through 715 PM EDT...

At 644 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Pisgah, or 12 miles north of Jamestown, moving northeast at 55
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Barrier, Great Meadows Campsites, Coopersville, Kidds Crossing,
  Parmleysville, Mount Pisgah, Rockeybranch, Burfield, and Griffin
  around 650 PM EDT.
  Denney, Slavens, Co-Operative, and Ritner around 655 PM EDT.
  Whitley City, Stearns, Blue Heron, Marshes Siding, and Gregory
  around 700 PM EDT.

Other locations in the path of this storm include Pine Knot and
Wiborg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.

&&

LAT...LON 3661 8496 3662 8499 3663 8500 3689 8461
      3688 8460 3689 8459 3687 8458 3689 8453
      3671 8438 3660 8471
TIME...MOT...LOC 2244Z 238DEG 48KT 3661 8488

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GEERTSON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:31 AM EDTSevere Thunderstorm WarningJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more44 min
Apr 2, 9:34 AM EDTTornado WarningJKLBath, Menifee, Montgomery26 min
Apr 2, 9:40 AM EDTTornado WarningJKLBath, Fleming, Rowan35 min
Apr 2, 9:54 AM EDTTornado WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Wolfe36 min
Apr 2, 10:04 AM EDTSevere Thunderstorm Warning Considerable damage threatJKLBath, Breathitt, Elliott, Estill, Lee, Magoffin and 5 more41 min
Apr 2, 10:06 AM EDTTornado WarningJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more24 min
Apr 2, 10:28 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan32 min
Apr 2, 10:55 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike27 min
Apr 2, 12:42 PM EDTSpecial Weather StatementJKLEstill18 min
Apr 2, 1:08 PM EDTSpecial Weather StatementJKLMenifee, Powell37 min
Apr 2, 1:23 PM EDTSpecial Weather StatementJKLMenifee37 min
Apr 2, 1:31 PM EDTSpecial Weather StatementJKLPulaski29 min
Apr 2, 2:08 PM EDTSpecial Weather StatementJKLMcCreary37 min
Apr 2, 6:28 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley32 min
Apr 2, 6:44 PM EDTSpecial Weather StatementJKLMcCreary31 min
Apr 2, 7:12 PM EDTSpecial Weather StatementJKLMcCreary33 min
Apr 2, 7:14 PM EDTTornado WarningJKLBell, Harlan, Letcher, Perry46 min
Apr 2, 7:20 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley25 min
Apr 2, 7:33 PM EDTSpecial Weather StatementJKLBath, Montgomery, Rowan27 min
Apr 2, 7:37 PM EDTSpecial Weather StatementJKLLaurel38 min
Apr 2, 7:53 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, Owsley, Perry37 min
Apr 2, 7:56 PM EDTTornado WarningJKLHarlan, Letcher, Pike29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.